MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The fse indicated that upon arrival to the hospital (base hospital of (b)(6)) relevant procedures were performed for the treatment of the possible exposure to bloodborne pathogens.The fse informed the doctor of a potential exposure to blood borne pathogens, such as (b)(6).The doctor started a screening process, with rapid tests conducted for (b)(6).The fse was released from the hospital after the tests were done, incorporated to work on the same day, and resumed his work duties as designated.The fse indicated that he was not wearing ppe (safety glasses), while rerouting the waste drain tubing for the instrument.This event was caused solely by a failure to follow safety guidelines as stated in the ifu (instructions for use), and incorrect implementation of service procedures by the fse.·per dxh800/dxh600/sms, ifu (pn b26647) rev.Af, chapter 9, setup.Risk of personal injury or contamination.Failure to properly shield yourself while using or servicing the instrument may result in injury or contamination.To prevent possible injury or biological contamination, you must wear proper laboratory attire including gloves, a laboratory coat, and eye protection.Failure to perform cycle may result in safety risks (biohazard exposure, damage to instrument, and damage to environment.
 
Event or Problem Description
The beckman coulter field service engineer (fse) reported that while servicing the unicel dxh 800 coulter cellular analysis system at the customer site the waste drain tubing came off accidentally, splashing him on the right side of the face and in the right eye.This event did not lead to a permanent physical damage or impairment, with no loss or reduction in eyesight.There was no serious injury associated to this event.The fse consulted an ophthalmologist, who did not identify any injury or ocular damage in the right eye, which was directly splashed with the biohazardous waste.Per additional information provided on 07-jul-20, the fse was doing well, and there was no reported adverse reaction, since the date of occurrence.The fse received post-exposure prophylaxis treatment for the reported incident and was prescribed medication for the potential exposure.Per fse, the doctor prescribed a course of (b)(6).

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key10305762
Report Number1061932-2020-00117
Device Sequence Number16261146
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)161014
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberTN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberB24802
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;